From Hospital to Akathisia

Another day, another migraine day. It’s the way it’s been for over 6 months now, and it’s been getting worse. How does 6 months of migraine get worse? The severity has been worse….much worse.

The new way to log your migraines now is with the “traffic light” system. With a GREEN migraine, yes you have pain and symptoms but you can still do what you need to do. YELLOW means you have limitations as to what you can do. RED means it stops you. You can’t do anything else buy exist with it.

I saw my migraine doctor virtually on Friday, Yes the same doctor who said she can’t do anything else for me and wants me to go to San Diego for treatment, she didn’t mention this during this last appointment. She saw how many RED days (17 in October) I’ve had this past few months and asked if I thought she should admit me for treatment. I reluctantly agreed. I really wish I hadn’t.

I had my Allay Lamp so I didn’t have to have the bright light from the hospital. It helps relieve migraine pain, and it puts out light that I can stand during a migraine. Unfortunately the nurses didn’t seen to understand about the light. Bright lights are not necessary for everything.

I arrived at the hospital just as shifts were changing. It was confusing and very overwhelming. The pain was high and because of COVID-19 everyone has to wear a mask which means I can’t see their face to read lips, it was horrible I was so glad that Stuart was able to stay longer than they said he would be able to. He answered questions for me, which is really hard on me. I’m the patient. I’m the one who needs to know things, but I couldn’t hear well enough to understand what was going on a lot of the time.

The migraine doctor gave orders for me to get DHE shots, only. She didn’t prescribe anything else. I could do that at home! I expected a

DHE (Dihyrdoergotamine) is given with an antiemetic, so you won’t get nauseous. They gave me compazine instead of promethazine (what I normally take). Compazine isn’t just an antiemetic it’s also an antipsychotic. Antipsychotics can cause akathisia. (a state of agitation, distress, and restlessness, you feel like you have to move ALL THE TIME) You may remember a few years ago when I took Latuda I had a terrible time with akathisia. Now if I take any antipsychotic I get akathisia. I am having a helluva time. I cannot be still. On top of it all, I’m having PTSD because of my past experience with this. I can’t do this much longer. I don’t know what to do.

We called my migraine doctor on Monday morning. Stuart talked to the triage nurse and she said she’d send the message to the doctor “Top Priority”. My doctor didn’t call back until today, it’s Wednesday. So I’ve had akathisia since Saturday!! We called my PCP after hours yesterday and Stuart talked with the doctor on call, he called in something that is supposed to help. I’ve had two doses so far and I’m still moving. I

t’s hard to sit still and write this. I’ve started it over many times over the last few days. I have a horrible migraine right now, I can’t walk around with this pounding in my head. I feel like I’m being tortured. I NEED to MOVE, but I can’t because the pain gets worse and I’m dizzy. Stuart is calling my psychiatrist to see what she suggest since she is more used to this class of drugs. I think the drug the doctor put me on last night might be working a little, but with this SEVERE migraine pain I can’t move as much I as NEED to because it makes the pain so much worse. It really is torture.

Cross fingers for me that this medication works. I can’t write any more. I’ll be back after I feel better. xoxo w

12 thoughts on “From Hospital to Akathisia

    1. I’m so sorry Lisa, I meant to tell you about this before I published it. Not the greatest way to find out about my crisis.
      Thank you.
      The new med may be doing something. I don’t feel like I HAVE TO MOVE ALL THE TIME. But it’s still there. I’m very antsy all the time still and I still need to move often, but not constantly.
      Love youπŸ’•

      Liked by 1 person

  1. Oh, love! I am so, So sorry you’re going through all this. I can’t imagine the pain and frustration of such a long and severe status migraine, and THEN to have Compazine. UGH! I can sympathize because I can not have that drug. It turns me into a crazy person and I feel like I need to rip out my IV, tear off all my clothes, and run down the hallway. It’s in my medical records that I have an adverse reaction to it now. Tell your doc to put it in your allergies!
    gentle hugs sweetheart and my heart and my prayers are with you.

    Like

    1. I will do that!!
      Yes, that’s about how I felt in the hospital, I didn’t understand it was a drug reaction until I got home.
      I’ll never take that stuff again!
      Now to research a new doctor.
      My PCP is moving, so I have to train a new one. Makes me so sad, she’s pretty good.
      My psychiatrist called in cogentin and said to continue the propanol, I should feel much better tomorrow. 🀞🀞
      You are such a love.
      Thank you for caring.πŸ’•

      Like

  2. oh Wendy………my heart is breaking for you…………I so wish there was something, anything I could do for you my dear. I am sending up prayers for you this evening and know that I am sending you healing thoughts………

    Liked by 1 person

    1. You care, that’s plenty enough for me.
      I’m honored you continue to follow my blog and comment since I’ve been very erratic in posting and reading.
      I’m hoping to get back on a schedule soon. I can’t live my life waiting on this migraine to stop.
      Thank you for your kind words.

      Liked by 1 person

  3. Oh Wendy, such increasingly shitty awful times. I’m so sorry. I keep hoping something is going to change for the better, even a little. From one chronic migraineur to another, i feel you. Fingers are crossed for the meds. Please look after yourself. Sending lots of love & my very best wishes xxxxxxxx

    Like

  4. Oh, such gentle and healing hugs for you and Stuart. It hurts me to read this and what you are going through. I wish I had words of comfort to make you feel better. And doctors that give you the right drugs. And a calming experience when seeking help so you are not overwhelmed. Just everything you need to help you.

    Sending love and so many healing thoughts. πŸ’•πŸ’•πŸ’•

    Like

  5. Awe… Wen! Just relax… try. I am better enough to finally read some blogs, I chose yours. Just hang on my friend. (FYI. Jeff is getting transferred to Phoenix, we are just waiting on a start date… probably next week we will hear something?)

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s